Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2016, Article ID 1342028, 3 pages
http://dx.doi.org/10.1155/2016/1342028
Case Report

Recurrent Pericarditis, an Unexpected Effect of Adjuvant Interferon Chemotherapy for Malignant Melanoma

1Memorial Hospital of Rhode Island, Alpert Medical School of Brown University, Pawtucket, RI 02860, USA
2Kent Hospital, Warwick, RI 02886, USA

Received 25 March 2016; Revised 7 June 2016; Accepted 9 June 2016

Academic Editor: Gianluca Di Bella

Copyright © 2016 Farhan Ashraf et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Drug-induced pericarditis is a well-described cardiac pathology that can result from a variety of medications; however, interferon-mediated pericarditis is extremely rare. We present a case of a young female with recurrent pericarditis due to interferon therapy. The role of interferon in adjuvant chemotherapy is well known and yields good effect, but this case highlights the very uncommon phenomena of interferon induced pericarditis and the significant distress it can cause.